Alert archive / Idaho / Winter Storm Watches in 2015
Winter Storm Watch 8, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Dec 16, 2015, 1:53 PM PST for 4 counties in Washington; 6 counties in Idaho. It took effect at Dec 17, 2015, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 16, 2015, 1:53 PM PST (21:53 UTC)
- In effect from
- Dec 17, 2015, 2:00 PM PST
- Expired
- Dec 17, 2015, 3:27 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Lincoln County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 50 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Dec 16, 12:13 PM PST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 16, 12:13 PM PST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Spokane WA
1213 PM PST WED DEC 16 2015
.SYNOPSIS...
A dry break in the weather will envelop the region this afternoon and
tonight. A strong Pacific storm system will spread snow over the
region Thursday and Thursday night with many locations
experiencing a messy wintry mix of precipitation into Friday. An
active and wintry weather period will persist through the weekend.
&&
.DISCUSSION...
Cancelled the last of the advisories for the Camas Prairie and the
Central ID Panhandle Mountains. Cameras across the area show that
snow showers have subsided and road temps are warming enough that
any isolated snow shower that may develop this afternoon would not
provide any more than a dusting of snow on the roads. Skies are
continuing to clear with temps warming into the upper 30s and
lower 40s for the Wenatchee area/Okanogan Valley and western
Columbia Basin. Have already updated forecasted high temps, but
will continue to monitor and update again if needed. /Nisbet
&&
.AVIATION...
18Z TAFS: Cold frontal passage has left the vast majority of Ern
Wa and far N Idaho under clear skies. The pcpn along the front
across the Palouse/Lewiston/Camas Prairie region will end approx
between 18z and 21z. However, fcst soundings show a moist sfc lyr
and upslope flow through 02z, keeping the threat of IFR/MVFR
stratus/fog in the fcst... mainly for KPUW. The big wildcard is if
the temps rise and melt some snow... which would nearly guarantee
IFR cigs/vsby. For KMWH and KEAT...the main issue will be timing
the lowering ceilings and start of the snow between 12z and 18z
Thurs. For now we added MVFR conditions.bz
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 19 30 27 38 27 / 0 0 50 100 80 20
Coeur d'Alene 32 19 30 27 38 29 / 10 0 20 100 90 30
Pullman 33 23 31 31 41 31 / 10 0 70 100 80 30
Lewiston 39 27 35 34 46 35 / 10 0 60 100 70 40
Colville 30 17 28 25 35 26 / 0 0 40 90 90 30
Sandpoint 33 19 28 24 37 29 / 10 0 20 100 90 30
Kellogg 29 16 28 25 36 29 / 30 10 20 100 100 30
Moses Lake 41 23 31 28 39 24 / 0 0 80 90 50 20
Wenatchee 43 25 30 27 35 26 / 0 10 80 90 50 20
Omak 38 22 29 27 34 25 / 0 0 70 80 60 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Storm Watch from Thursday morning through Friday morning
for East Slopes Northern Cascades-Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, Dec 16, 6:06 AM PST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 606 AM PST WED DEC 16 2015 IDZ001-002-WAZ034>038-041>044-171415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PST WED DEC 16 2015 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A strong storm system will bring widespread and possibly heavy snow to the region on Thursday night and Friday. Snow will start in the Cascades Thursday morning and spread eastward during the day, reaching the Idaho Panhandle by late afternoon. Snow may change to freezing rain in the Columbia Basin by Friday morning with light to moderate accumulations of ice in addition to snow accumulation. The storm will exit the region on Friday. Be ready for snowy and icy travel on Thursday afternoon and Friday morning. Additional snowy weather systems are expected for Sunday and possibly Monday next week which may produce light to moderate accumulations in the valleys and possibly heavy mountain accumulations. Please see our Weather Stories at http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx IDZ003-004-026-027-WAZ031>033-171415- IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- 606 AM PST WED DEC 16 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT A storm system will bring moderate to heavy accumulations of snow to the area this morning. The heaviest snow is expected above 2000 feet elevation making travel difficult on the Palouse and Idaho Panhandle mountains...the Blue mountains and Camas Prairie. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A stronger storm system will bring widespread and possibly heavy snow to the region on Thursday night and Friday. Snow will start late Thursday afternoon. The storm will exit the region on Friday. Be ready for snowy travel on Thursday afternoon and Friday morning. Additional snowy weather systems are expected for Sunday and Monday...both of which are capable of producing moderate low land accumulations and possibly heavy mountain accumulations. Please see our Weather Stories at http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx
In the hours before
Local storm report, Dec 16, 8:18 AM PST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
818 AM PST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/16/2015 M3.3 INCH SPOKANE WA PUBLIC
SPOKANE AIRPORT GEIGER FIELD TOWER
0745 AM HEAVY SNOW MOSES LAKE 47.12N 119.29W
12/16/2015 M1.3 INCH GRANT WA PUBLIC
0745 AM HEAVY SNOW PULLMAN 46.73N 117.16W
12/16/2015 M7.0 INCH WHITMAN WA TRAINED SPOTTER
PULLMAN HIGH SCHOOL
0745 AM HEAVY SNOW PULLMAN 46.73N 117.16W
12/16/2015 M8.0 INCH WHITMAN WA TRAINED SPOTTER
0745 AM HEAVY SNOW ST. MARIES 47.31N 116.57W
12/16/2015 M7.0 INCH BENEWAH ID PUBLIC
FACEBOOK
0730 AM HEAVY SNOW MOSCOW 46.73N 117.00W
12/16/2015 M7.0 INCH LATAH ID TRAINED SPOTTER
FACEBOOK POST
0730 AM SNOW PALOUSE 46.91N 117.07W
12/16/2015 M4.0 INCH WHITMAN WA TRAINED SPOTTER
0725 AM SNOW SANDPOINT 48.28N 116.56W
12/16/2015 M3.5 INCH BONNER ID TRAINED SPOTTER
0705 AM SNOW 4 SSE JULIAETTA 46.52N 116.67W
12/16/2015 M1.5 INCH NEZ PERCE ID TRAINED SPOTTER
COCORAHS ID-NP-1
0700 AM SNOW ESE COLFAX 46.88N 117.36W
12/16/2015 M3.0 INCH WHITMAN WA TRAINED SPOTTER
COCORAHS WA-WM-1
0700 AM SNOW 1 ENE KELLOGG 47.54N 116.12W
12/16/2015 M2.5 INCH SHOSHONE ID TRAINED SPOTTER
COCORAHS ID-SH-1
0700 AM SNOW ESE RITZVILLE 47.13N 118.37W
12/16/2015 M1.0 INCH ADAMS WA TRAINED SPOTTER
COCORAHS WA-AD-7
0700 AM SNOW 5 S WENATCHEE 47.36N 120.33W
12/16/2015 M1.0 INCH CHELAN WA TRAINED SPOTTER
COCORAHS WA-CH-31
0700 AM SNOW 10 NW KETTLE FALLS 48.72N 118.20W
12/16/2015 M1.9 INCH FERRY WA TRAINED SPOTTER
COCORAHS WA-FY-8
0700 AM SNOW N CRESTON 47.76N 118.52W
12/16/2015 M1.0 INCH LINCOLN WA TRAINED SPOTTER
COCORAHS WA-LN-14
0700 AM SNOW 6 S SPOKANE 47.59N 117.42W
12/16/2015 M3.2 INCH SPOKANE WA TRAINED SPOTTER
COCORAHS WA-SP-4
0700 AM HEAVY SNOW 1 E MOSCOW 46.73N 116.97W
12/16/2015 M7.0 INCH LATAH ID TRAINED SPOTTER
COCORAHS ID-LT-7
0700 AM SNOW PRICHARD 3 ESE 47.64N 115.92W
12/16/2015 M2.7 INCH SHOSHONE ID CO-OP OBSERVER
0700 AM HEAVY SNOW GENESEE MCGREGOR 46.55N 116.91W
12/16/2015 M4.0 INCH LATAH ID CO-OP OBSERVER
0700 AM SNOW 12 SSE PRIEST RIVER 48.03N 116.81W
12/16/2015 M1.3 INCH BONNER ID TRAINED SPOTTER
COCORAHS ID-BR-15
0700 AM HEAVY SNOW FERNWOOD 47.11N 116.40W
12/16/2015 M6.0 INCH BENEWAH ID CO-OP OBSERVER
0700 AM HEAVY SNOW WORLEY FIRE DISTRICT 47.48N 117.00W
12/16/2015 M5.0 INCH KOOTENAI ID CO-OP OBSERVER
0700 AM HEAVY SNOW 6 SE CLARK FORK 48.09N 116.09W
12/16/2015 M4.0 INCH BONNER ID TRAINED SPOTTER
0700 AM HEAVY SNOW 1 WSW PULLMAN 46.72N 117.19W
12/16/2015 M6.0 INCH WHITMAN WA TRAINED SPOTTER
0700 AM SNOW 2 ENE ATHOL 47.95N 116.68W
12/16/2015 M1.0 INCH KOOTENAI ID TRAINED SPOTTER
COCORAHS ID-KT-3
0700 AM SNOW 1 SSW RATHDRUM 47.79N 116.90W
12/16/2015 M1.0 INCH KOOTENAI ID TRAINED SPOTTER
COCORAHS ID-KT-5
0700 AM SNOW 1 NNW HAYDEN 47.77N 116.80W
12/16/2015 M1.5 INCH KOOTENAI ID TRAINED SPOTTER
COCORAHS ID-KT-21
0633 AM SNOW MOSCOW 46.73N 117.00W
12/16/2015 M7.0 INCH LATAH ID PUBLIC
VIA SOCIAL MEDIA
0611 AM SNOW 10 S COEUR D'ALENE 47.55N 116.77W
12/16/2015 M4.5 INCH KOOTENAI ID TRAINED SPOTTER
0611 AM SNOW 4 N COEUR D'ALENE 47.75N 116.80W
12/16/2015 M1.2 INCH KOOTENAI ID TRAINED SPOTTER
0600 AM SNOW 10 NNE HOPE 48.38N 116.26W
12/16/2015 M1.6 INCH BONNER ID TRAINED SPOTTER
COCORAHS ID-BR-22
0558 AM SNOW S SANDPOINT 48.27N 116.56W
12/16/2015 M6.0 INCH BONNER ID TRAINED SPOTTER
0550 AM SNOW 1 SW ENTIAT 47.67N 120.23W
12/16/2015 M0.5 INCH CHELAN WA TRAINED SPOTTER
0548 AM SNOW COEUR D'ALENE 47.70N 116.79W
12/16/2015 M1.0 INCH KOOTENAI ID TRAINED SPOTTER
0548 AM SNOW 5 ESE SPOKANE 47.65N 117.32W
12/16/2015 M3.0 INCH SPOKANE WA TRAINED SPOTTER
0530 AM SNOW 4 NNW SPOKANE 47.72N 117.45W
12/16/2015 M3.8 INCH SPOKANE WA TRAINED SPOTTER
COCORAHS WA-SP-34
0500 AM SNOW 1 NNW OROVILLE 48.96N 119.44W
12/16/2015 M2.0 INCH OKANOGAN WA TRAINED SPOTTER
COCORAHS WA-OK-5
0442 AM SNOW MOSES LAKE 47.12N 119.29W
12/16/2015 M1.3 INCH GRANT WA PUBLIC
VIA SOCIAL MEDIA
0349 AM SNOW SANDPOINT 48.28N 116.56W
12/16/2015 M5.0 INCH BONNER ID PUBLIC
VIA SOCIAL MEDIA
0333 AM SNOW 3 N AIRWAY HEIGHTS 47.69N 117.58W
12/16/2015 M2.3 INCH SPOKANE WA OFFICIAL NWS OBS
AT NWS OFFICE
0306 AM SNOW AIRWAY HEIGHTS 47.64N 117.58W
12/16/2015 M3.2 INCH SPOKANE WA NWS EMPLOYEE
0306 AM SNOW 2 NNW SPOKANE 47.70N 117.43W
12/16/2015 M3.0 INCH SPOKANE WA TRAINED SPOTTER
IN THE SHADLE PARK AREA
&&
PBOSThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:38 AM PST | Winter Storm Watch | OTX | Chelan, Douglas, Grant | 11 hr |
| Dec 16, 5:25 AM PST | Winter Storm Warning | OTX | Spokane, Whitman | 5 hr |
| Dec 16, 1:53 PM PST | Winter Storm Warning | OTX | Adams, Chelan, Douglas, Ferry, Grant, Lincoln and 4 more | 53 hr |
| Dec 16, 1:53 PM PST | Winter Weather Advisory | OTX | Adams, Asotin, Douglas, Garfield, Grant, Lincoln and 3 more | 37 hr |
Nearby
Winter Storm Watches in Idaho, 2015Winter Storm Watches in Washington, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.